Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Withdrawl symptoms and sedatory effects of Klonopin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi...Ive been taking 1.5 mg of Klonopin every day for the past two years now...before that it was xanax for about six months...I have to go to jail by nov 17th to sit twenty days...i spent four days last year in jail and they would not give me my klonopin or zoloft and i experienced terrible withdrawals...couldn't eat, lost eight lbs, couldn't sleep or concentrate, felt in a constant fog, anxiety, electric shocks through my body, headache...however, i survived...but then started taking the klonopin my plan is to quit cold turkey this weekend....and try to sleep through the withdrawals. i was thinking of going to the detox center nearby but they are full this weekend...please let me know what to do! i know i could wean myself off, but ive tried that and its so hard! i just wanna quit! what side effects are possible? are seizures or death a risk?
Doctor :   hello
User :   hello
Doctor :   i am Dr XXXXXXXX here
Doctor :   give me a min please
User :   ok
Doctor :   let me read your query
Doctor :   may i know your age and gender?
User :   24 female
Doctor :   In actuality, the precise way that Klonopin works and what happens
at withdrawal is not fully understood, and the sedatory effects and
withdrawal symptoms can vary patient to patient, especially if the
patient is taking other medications, illicit drugs, and/or alcohol.
The split-second firing of nerve cells in the brain may also be slower
or faster in different patients
Doctor :   do you consume alcohol?
User :   no i do not
User :   i take klonopin and zoloft
Doctor :   look first of all i am glad you have decided to kick the habit for good.. thats the most important step
Doctor :   and i know its difficult
User :   i am taking it legally prescribed just so you know
Doctor :   but with motivation and dedication you can do it
Doctor :   ok
User :   when i had to go without my medication in majorly sucked but i had to do it cause didnt have a choice
User :   and id rather quit cold turkey at home then in jail where they dont prescribe it
Doctor :   Once you start tapering off of Klonopin or any benzodiazepines for that matter, you will suffer one or many types of symptoms that will make you beg to go back taking your original amount of Klonopin. However, it doesn?t have to be that way. There are ways to relieve your symptoms and over a period of time
Doctor :   The thing that you have to remember is to stay persistent and never give up the good fight. Never drift, in other words, don?t keep on going like these symptoms are normal. You need to alter your state of mind
Doctor :   start by tapering off the dosage
User :   ok...if i tell you im quitting cold turkey......i took .5 mg at eleven today but i do not wannat ake more
Doctor :   usually we suggest patients to take another mild as a alternate but that also with prescription
User :   ok well what if i dont have that option?
Doctor :   you need to speak to a physian so that he can tell you the drug to taper
Doctor :   i ams orry otherwise its hard on your health
User :   that is why i asked you?
User :   how can it be hard on your health
Doctor :   the sideeffects can be fatal
User :   thats the answer i want--- what will happen cold turkey
User :   fatal how?
Doctor :   so you need to do it under medical supervuivion
User :   fatal how
Doctor :   can cause seizures
Doctor :   which can cause brain damage
User :   how often does that happen
User :   is it rare
Doctor :   depending on how dependent your body has become
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor